n/a
Abstract Title:

Sudden death after typhoid and Japanese encephalitis vaccination in a young male taking pseudoephedrine.

Abstract Source:

Mil Med. 1999 Feb ;164(2):157-9. PMID: 10050577

Abstract Author(s):

Q J Franklin

Article Affiliation:

Q J Franklin

Abstract:

The case of a 21-year-old male taking over-the-counter pseudoephedrine for weight loss who died suddenly during exercise shortly after inoculation with Japanese encephalitis and phenol-inactivated typhoid vaccines is presented. The patient collapsed in mild weather while exercising 75 minutes after his vaccinations. He presented in asystole with a core temperature of 42.2 degrees C (108 degrees F). There was no evidence of urticaria or angioedema. It is likely that the combined pyrogenic effects of the vaccines, pseudoephedrine, exercise, and mild obesity contributed to a failure of the thermoregulatory system. Fever is still a common side effect of numerous other vaccines. Military physicians should consider administrative controls on thermogenic activities for a period after inoculations. Additionally, the dangers of ephedrine-containing compounds need to be more widely publicized.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.